Is dystonia curable?
Q: I am a 25 years old male. I was diagnosed with the dystonia nine years back and the doctors prescribed me Syndopa and Rivotril. Lately, my hands have started shaking uncontrollably during sleep. I feel drowsy even during the day. Is this a side effect of the tablets? The doctors told me that my condition is not curable. Is it so?
A:Drowsiness can indeed be a side effect of the medications you are taking. If you feel you are not receiving adequate support from your doctors (have you asked them to review your medication on account of the drowsiness?) then it might be worth seeking out a new physician. Your condition does require specialist care (and is not something that would normally fall under the remit even of a regular Neurologist - you would be best served by a Movement Disorder specialist, which is what I presume your current doctors are) and so it will be important to find a doctor who has expertise in your condition. Finding a good, understanding doctor will be a good, first step to take. If you have not discussed the issues you are having with your medication with your current doctors, please do.